Main Forums > I Just Tested Poz

Introduction - Bucklandbury

(1/6) > >>

Bucklandbury:
Hello, everyone.

I am a 51-year-old cis male in America.

I got my first COVID vaccine (Pfizer BioNTech) in mid-March, 2021, and my second dose a month later as required. The problem is, I was diagnosed with AIDS in mid-March as well (CD4 nadir was 60). By mid-April, my CD4 count had risen to 258 or so - after starting Biktarvy (and Bactrim). At my first blood draw (12 vials - ugh), my VL was 1.5 million copies per mL.

I am now concerned that I may not have developed antibodies to COVID from my two inoculations, and I have just approached my PCP about the issue. My ID MD seemed to think I would be OK as I asked her point blank earlier last month at my third visit with her (my CD4 had risen to 311 - and I had achieved an undetectable VL).

What got me thinking was this article:

https://www.npr.org/sections/goatsandsoda/2021/06/28/1011043650/the-key-to-ending-the-pandemic-may-be-protecting-immunocompromised-people

How likely is it that any vaccine I received at the time might not have been effective due to my low CD4 counts?

Thank you.

Jim Allen:
Hiya,

Welcome to the forum, sorry to hear about the diagnosis. As you are new to the forum, I have moved your post to work as your introduction thread.

About the vaccine, the result mentioned in the publication was not unexpected. Sometimes, a vaccine does not take in an individual, even when they belong to a healthy group without co-mobilities.

Currently, the effectiveness under the group with low CD4 counts is not explicitly known yet. We know that sometimes this group (may) have a slightly weaker response to certain vaccines, although, it should be expected to provide some level of protection to the group, given what we learned from other vaccines of similar types and vaccination is recommended.

There is already talk of a booster vaccine in the future for everyone. In the meantime, keep your guard up, mask as needed, washing hands, distancing etc.   ;)


--- Quote ---I was diagnosed with AIDS in mid-March as well (CD4 nadir was 60). By mid-April, my CD4 count had risen to 258 or so - after starting Biktarvy (and Bactrim). At my first blood draw (12 vials - ugh), my VL was 1.5 million copies per mL
--- End quote ---
.

You will get used to the vampires taking your blood and glad to hear you started treatment.

How are you feeling/doing otherwise?

Best, Jim

https://www.who.int/news-room/q-a-detail/coronavirus-disease-(covid-19)-covid-19-vaccines-and-people-living-with-hiv

https://www.aidsmap.com/news/jan-2021/cd4-count-below-350-increases-risk-severe-covid-19

https://www.avert.org/news/emerging-evidence-covid-19-and-hiv-points-increased-risk-those-low-cd4-count



Bucklandbury:
Well, I will be honest. I thought I might have scraped by without any undue effects, but in the last 3 weeks or so, I am noticing a tremor feeling in my left - and now right foot. Also in twitching in fingers and some numbness. It is pallesthesia, I believe. My hands feel weird as do my feet, and I am pretty sure this is AIDS-related neuropathy of some sort. Probably small fiber. I will do EMG testing soon.

The only OI I seemed to have had was thrush, which my dental hygienist noticed in March. I have been on Biktarvy - and Bactrim/Dapsone since being diagnosed. I asked to be switched to Dapsone as I thought the Bactrim might have been causing the neuropathy, but it has not helped.

In addition, I have inappropriate sinus tachycardia and some sort of as-yet undiagnosed autoimmune condition (I have developed Raynaud's phenomenon in my hands as well). My sleep is not good (I wake up a lot) and of course, I have a lot of weird dreams - and earlier, nightmares. I see a rheumatologist this coming Wednesday. Last week, a Dexa bone scan revealed I have osteopenia in my lumbar vertebrae. Luckily, both hips are good.

I have diarrhea every morning and *explosive* amounts of gas a lot. More than I have ever had before in my life. I have an LSIL spot on my perianal area and had a fissurectomy last month to correct that rectal fissure. I have some anal leakage now as well.

My platelets, RBCs, and WBCs are low. My PCP does not seem worried. I am not so sure.

I am now HIV undetectable, but my body does not feel like it used to - even in February before my AIDS diagnosis.

To be honest, I am seriously contemplating retiring early and paying the IRS penalty on my money to do so. Yesterday, my feet and legs hurt a bit, and it really put me off. I have now told my boss's boss I was diagnosed with AIDS. The stress at my job is a lot.

Luckily, my partner of 29 years has stayed with me. We do not have sex - we have not in any form (even oral) in many years.

I know I was negative in Oct. 2017, but as I got HIV in my very late 40s at some point subsequent - and before March 2021 - I realize must be one of the unfortunate quick progressors. I was noticing some fatigue toward the end before my diagnosis, but that was really it. Maybe a sore throat or two.

I read about HIV-related inflamagging, increased epigenetic aging, increased cancers and heart disease of all types, dementia, and I am saddened. My CD4 nadir was 60 as I wrote earlier, and I was diagnosed at nearly 51. Those are not good long-term indicators for immune recovery, I read. I was in great health before - not a single pill other than a multivitamin - a vegetarian since 1990, never smoked or drank. And today I feel frailer than I have ever felt. I am very scared and demeaned. For years, I have walked 10 to 15,000 steps a day.

I wish I could be more upbeat, but there is a lot going on, and I am quite shaken.

Grasshopper:
I am sorry to read that you are having such a volcanic eruption of complaints/symptoms.
Hope that soon they subside and become manageable/bearable .

J.R.E.:
hi,..

Some of the neuropathy type issues you are experiencing, could be the result of Dapsone, and or Bactrim.

In 2003, 18 years after being infected ( and never on HIV meds) , I had 16 t-cells and a 500,000 plus viral load.

In October of 2003 , I was placed on Diflucan, Bactrim and Dapsone, and a couple other meds,  besides being place on Viramune, and at that time separate doses of Epivir and abacavir. ( Epzicom)

It was a very tough period of time.  Sometime around January of 2004, neuropathy set into my hands and feet. It was very painful for about a period of 2 to 3 weeks, to the point where I could hardly push the gas and brake peddles on the car. Somehow, I still managed to work. I don't know how I did it, but did.

The neuropathy, seemed to come on very fast.  And I mean fast.  One day I was fine, and the next day not so fine. Felt as though my feet had fallen asleep. and then then pain started.

Long story short, and only my opinion, I believe it was due to the Dapsone, which also I believe, caused me tinnitus. But that's only my opinion. Or, it could have been caused by longterm untreated HIV infection. Perhaps I will never know.

Here I am 18 years later, I still have VERY, VERY mild neuropathy in both hands and feet. But its not painful, and doesn't restrict me from any daily activities. In fact most days I am seldom aware of it.

But,..... Keep mentioning all of this to your Doctor, to see if any other tests or labs may be necessary.

By the way,, Welcome to the site !


Ray
 

 

Navigation

[0] Message Index

[#] Next page

Go to full version